Alert archive / Tennessee / Special Weather Statements in 2012
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at May 6, 2012, 5:39 AM CDT for Stewart County, Tennessee. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2012, 5:39 AM CDT (10:39 UTC)
- Expired
- May 6, 2012, 6:45 AM CDT
- In force
- 66 min
- Issued by
- NWS Nashville, TN
County Stewart County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 10.7 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1125 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1540 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
388
WWUS84 KOHX 061039
SPSOHX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
539 AM CDT SUN MAY 6 2012
TNZ005-006-061145-
MONTGOMERY-STEWART-
539 AM CDT SUN MAY 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY AND STEWART
COUNTIES...
AT 534 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 27 MILES NORTHWEST OF PEMBROKE...OR 28 MILES
NORTHWEST OF FORT CAMPBELL NORTH...MOVING SOUTH AT 25 MPH.
HALF INCH SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3667 8786 3666 8785 3664 8784 3665 8750
3647 8743 3646 8802 3668 8797
$$
BOYDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at May 6, 4:06 AM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, May 6, 4:06 AM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 406 AM CDT SUN MAY 6 2012 .DISCUSSION... MCV AND PRESENCE OF WEAK STATIONARY BOUNDARY RUNNING FROM WEST OF CKV DOWN TO NEAR CHA HELPING TO SET OFF SHWRS/STORMS ACROSS THE WEST THIS MORNING. GENERATED OUTFLOW MOVING EAST AHEAD OF COMPLEX HELPING TO ENHANCE DEVELOPMENT ALONG SFC BOUNDARY ALTHOUGH GENERAL TREND AS BEEN A WEAKENING ONE LAST HOUR AS AIRMASS AS YOU GO EAST LITTLE MORE STABLE. BRIEF FLAREUPS HOWEVER PRODUCING PEA TO MARBLE SIZED HAIL. DIRTY RIDGE WILL REMAIN OVER THE AREA TODAY...WITH RIDGE AXIS MOVING EAST TONIGHT. WEAK FLOW WILL KEEP SFC BOUNDARY MEANDERING AROUND THE MID-SOUTH TODAY AND TONIGHT...MAINLY ACROSS THE WEST. OVERALL AVAILABLE MOISTURE DECREASES LATER TODAY AFTER BUT BITS OF ENERGY AND LINGERING SFC BOUNDARY EXPECTED TO KEEP STORMS SCT MUCH OF THE SOUTH/WEST. DEVELOPMENT SHOULD BE TO A LESSER EXTEND TOWARD THE NORTHEAST WHERE THE AIR IS SLIGHTLY DRIER. SFC BOUNDARY WORKS SLOWLY EAST LATE TONIGHT AS WARM FRONT...WITH GOOD MOISTURE ADVECTION WORKING IN BEHIND. THIS WILL KEEP STORMS AT LEAST ISO TONIGHT...WITH A SLIGHT INCREASE OVERNIGHT IN THE SOUTHWEST. UPPER FLOW REMAINS WEAK ON MONDAY THUS WARM FRONT HANGS UP JUST EAST OF THE PLATEAU LATE IN THE DAY. BACK WEST...TRAILING COLD FRONT SETS UP IN THE MS RIVER VALLEY. THIS WILL AGAIN INCREASE CONVECTION... ESPECIALLY IN THE AFTERNOON AS LOW-LEVEL FORCING FROM APPROACHING FRONT KICKS UP A NOTCH. STORMS TOWARD 00Z TUE EXPECTED TO BE NUMEROUS IN THE WEST. FRONTAL BOUNDARY MOVES VERY SLOWLY EAST... MON NIGHT REACHING THE CWA AROUND 12Z TUE THEN TAKING MOST OF DAY TO MOVE INTO EAST TN. EXPECT NUMEROUS SHWRS/STORMS TO CONTINUE THRU TUE MORNING...WITH A DECREASE STARTING IN THE AFTERNOON AS FRONT PUSHES EAST. A FEW SHWRS/STORMS MAY LINGER TUE NIGHT AS ML/UL TROUGHS MOVE TOWARD THE MS RIVER BUT MOSTLY EAST OF BNA. DRYING AND COOLING TREND REALLY KICKS IN ON WED AS UL TROUGH PASSES. SFC/LL HIGHS BUILDING BEHIND AS WELL AS UPPER RIDGING LATE IN THE WEEK EXPECTED TO KEEP COOL DRY STRETCH RUNNING INTO THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 89 67 85 65 / 30 30 60 70 CLARKSVILLE 88 65 85 63 / 40 20 70 70 CROSSVILLE 84 60 79 62 / 10 20 40 70 COLUMBIA 90 66 85 65 / 40 30 60 70 LAWRENCEBURG 90 65 86 64 / 40 30 50 70 WAVERLY 90 66 85 64 / 40 30 60 70 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 07
Hazardous weather outlook, May 6, 5:24 AM CDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 524 AM CDT SUN MAY 6 2012 TNZ005>011-022>034-056>066-075-077>080-093>095-071030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 524 AM CDT SUN MAY 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT WITH A WEAK SURFACE BOUNDARY REMAINING OVER THE AREA...ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. STORMS MAY PRODUCE HAIL UP TO ONE INCH AND GUSTY TO DAMAGING WIND. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR ALL OF MIDDLE TENNESSEE LATER MONDAY INTO EARLY TUESDAY AS A COLD FRONT MOVES INTO THE REGION. SEVERE STORMS MAY PRODUCE DAMAGING WINDS AND LARGE HAIL. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 07
In the hours before
Special weather statement, May 6, 12:48 AM CDT, 4 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1248 AM CDT SUN MAY 6 2012
TNZ005-006-022>025-056>058-060645-
BENTON-DICKSON-HICKMAN-HOUSTON-HUMPHREYS-LEWIS-MONTGOMERY-PERRY-
STEWART-
1248 AM CDT SUN MAY 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR BENTON...DICKSON...HICKMAN...
HOUSTON...HUMPHREYS...LEWIS...MONTGOMERY...PERRY AND STEWART
COUNTIES...
AT 1239 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG THE TENNESSEE RIVER FROM HOLLADAY...TO
CAMDEN...TO NEW JOHNSVILLE INTO THE PARIS LANDING AREA. MOVEMENT IS
SOUTHEAST AT 30 MPH.
LATEST INFRARED SATELLITE LOOP SHOWING CLOUD TOPS GETTING COLDER IN
THIS AREA.
HALF INCH SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3667 8786 3664 8784 3665 8736 3560 8757
3570 8804 3572 8804 3581 8798 3581 8802
3585 8805 3585 8822 3612 8822 3626 8809
3636 8810 3637 8801 3644 8807 3653 8804
3668 8807
BOYDSpecial weather statement, May 6, 3:06 AM CDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
306 AM CDT SUN MAY 6 2012
TNZ005>008-022>029-056>062-075-077-093>095-060900-
BEDFORD-BENTON-CHEATHAM-COFFEE-DAVIDSON-DICKSON-GILES-HICKMAN-
HOUSTON-HUMPHREYS-LAWRENCE-LEWIS-MARSHALL-MAURY-MONTGOMERY-PERRY-
ROBERTSON-RUTHERFORD-STEWART-SUMNER-TROUSDALE-WAYNE-WILLIAMSON-
WILSON-
306 AM CDT SUN MAY 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR BEDFORD...BENTON...CHEATHAM...
COFFEE...DAVIDSON...DICKSON...GILES...HICKMAN...HOUSTON...
HUMPHREYS...LAWRENCE...LEWIS...MARSHALL...MAURY...MONTGOMERY...
PERRY...ROBERTSON...RUTHERFORD...STEWART...SUMNER...TROUSDALE...
WAYNE...WILLIAMSON AND WILSON COUNTIES...
AT 256 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING AN
AREA OF STRONG THUNDERSTORMS ACROSS WESTERN MIDDLE TENNESSEE. THIS
ACTIVITY IS EXPECTED TO REMAIN GENERALLY WEST OF INTERSTATE 65 THROUGH 4 AM.
HOWEVER...NEW DEVELOPMENT IS EXPECTED TO TAKE PLACE AS AN OUTFLOW BOUNDARY
MOVES EASTWARD ALONG INTERSTATE 65. LOOK FOR STORMS TO DEVELOP ACROSS FRANKLIN
INTO SOUTHWEST DAVIDSON COUNTY AND INTO THE ASHLAND CITY AREA.
HALF INCH SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM ALONG WITH LOCALLY HEAVY RAIN.
LAT...LON 3665 8624 3533 8625 3533 8626 3535 8625
3540 8626 3532 8642 3537 8659 3524 8682
3520 8799 3541 8798 3546 8805 3550 8798
3572 8804 3581 8798 3585 8822 3612 8822
3626 8809 3636 8810 3637 8801 3667 8808
BOYDLocal storm report, May 6, 4:13 AM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
413 AM CDT SUN MAY 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 AM HAIL COLUMBIA 35.62N 87.05W
05/06/2012 E0.75 INCH MAURY TN TRAINED SPOTTER
&&
BBOYDSpecial weather statement, May 6, 4:50 AM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
450 AM CDT SUN MAY 6 2012
TNZ022-024-056>063-075-077-093>095-061045-
BEDFORD-BENTON-CANNON-COFFEE-GILES-HICKMAN-HUMPHREYS-LAWRENCE-LEWIS-
MARSHALL-MAURY-PERRY-RUTHERFORD-WAYNE-WILLIAMSON-
450 AM CDT SUN MAY 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR BEDFORD...BENTON...CANNON...
COFFEE...GILES...HICKMAN...HUMPHREYS...LAWRENCE...LEWIS...MARSHALL...
MAURY...PERRY...RUTHERFORD...WAYNE AND WILLIAMSON COUNTIES...
AT 438 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
STRONG THUNDERSTORMS SOUTH OF INTERSTATE 40...ACROSS SOUTHERN WILLIAMSON
MAURY...INTO MARSHALL COUNTIES.
HALF INCH SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3501 8799 3539 8803 3541 8798 3546 8805
3550 8798 3572 8804 3581 8798 3585 8806
3585 8605 3529 8594 3536 8610 3533 8626
3539 8628 3532 8642 3537 8659 3525 8675
3526 8682 3499 8684
BOYDSpecial weather statement, May 6, 5:39 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
539 AM CDT SUN MAY 6 2012
TNZ005-006-061145-
MONTGOMERY-STEWART-
539 AM CDT SUN MAY 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY AND STEWART
COUNTIES...
AT 534 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 27 MILES NORTHWEST OF PEMBROKE...OR 28 MILES
NORTHWEST OF FORT CAMPBELL NORTH...MOVING SOUTH AT 25 MPH.
HALF INCH SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3667 8786 3666 8785 3664 8784 3665 8750
3647 8743 3646 8802 3668 8797
BOYDThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 12:48 AM CDT | Special Weather Statement | OHX | Benton, Houston, Humphreys, Perry, Stewart | 57 min |
| May 6, 1:53 AM CDT | Severe Thunderstorm Warning | OHX | Houston, Humphreys | 48 min |
| May 6, 1:56 AM CDT | Severe Thunderstorm Warning | OHX | Houston, Stewart | 27 min |
| May 6, 2:32 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Montgomery | 28 min |
| May 6, 3:06 AM CDT | Special Weather Statement | OHX | Bedford, Benton, Cheatham, Davidson, Dickson, Hickman and 15 more | 54 min |
| May 6, 4:50 AM CDT | Special Weather Statement | OHX | Bedford, Cannon, Coffee, Giles, Hickman, Lawrence and 6 more | 55 min |
| May 6, 3:51 PM CDT | Special Weather Statement | OHX | Montgomery | 24 min |
| May 6, 4:10 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 35 min |
| May 6, 4:16 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 29 min |
| May 6, 4:22 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Rutherford | 23 min |
| May 6, 4:34 PM CDT | Special Weather Statement | OHX | Williamson | 26 min |
| May 6, 4:40 PM CDT | Special Weather Statement | OHX | Robertson | 35 min |
| May 6, 4:51 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Montgomery, Stewart | 24 min |
| May 6, 4:54 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Robertson, Sumner | 36 min |
| May 6, 4:57 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 33 min |
| May 6, 5:03 PM CDT | Special Weather Statement | OHX | Rutherford | 57 min |
| May 6, 5:22 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Wilson | 23 min |
| May 6, 5:28 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson, Sumner | 32 min |
| May 6, 5:45 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy | 30 min |
| May 6, 5:58 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Williamson | 32 min |
| May 6, 6:48 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 27 min |
Nearby
Special Weather Statements in Tennessee, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.